Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jul 12, 2007, 12:12 PM CDT for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 12:12 PM CDT (17:12 UTC)
- Expired
- Jul 13, 2007, 3:11 PM CDT
- In force
- 27 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Logansport (LPTL1).
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08022500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 10:33 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 12, 10:33 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1033 AM CDT THU JUL 12 2007 .DISCUSSION... KSHV 12Z SOUNDING SHOWS A MOIST...UNSTABLE AIRMASS IN PLACE...AND SUGGESTS ANOTHER BALMY AFTERNOON AHEAD. CURRENT SURFACE OBS SHOW 88F AT KSHV...SO WE/LL UPDATE TO BUMP AFTERNOON TEMPS UP A SKOSH. && .AVIATION... EXPECT MOSTLY VFR THROUGH THE DAY AND OVERNIGHT. THUNDERSTORM COMPLEX OVER CENTRAL OK MAY DIMINISH AS IT MOVES SOUTHEASTWARD TODAY...BUT MAY ALSO PRODUCE BOUNDARY FOR ADDITIONAL CONVECTION THIS AFTERNOON...BEST CHANCES OF THIS IS GENERAL VICINITY IN AND AROUND I 30. WILL KEEP AFTERNOON VCTS IN FOR MOST TAF SITES. IN AND NEAR THUNDERSTORMS WINDS WILL HAVE THE POTENTIAL TO BE STRONG AND GUSTY WITH SPEEDS UP TO 25 KNOTS...BRIEF BUT HEAVY RAINFALL...AND MVFR CEILINGS. OUTSIDE AND AWAY FROM THUNDERSTORMS WINDS WILL BE S TO SW 5 TO 10 KNOTS THEN DECEASING TO S TO SE 3 TO 6 KNOTS AROUND 13/00Z. /17/ && .PREV DISCUSSION... /ISSUED 443 AM CDT THU JUL 12 2007/ DISCUSSION... NW FLOW ALOFT WILL MAKE FOR A TRICKY FORECAST FROM NOW THROUGH SATURDAY...AS IT WILL NOT TAKE MUCH TO FIRE OFF CONVECTION DURING PEAK HEATING...AS WAS THE CASE ACROSS NE TX/SW AR/N LA WEDNESDAY. UPPER AIR ANALYSIS INDICATES THAT OUR WEAK SHEAR AXIS STILL LINGER NW-SE ACROSS NE TX/N LA...SANDWICHED BETWEEN THE W GULF OF MX/CNTRL TX RIDGE...AND LONGWAVE TROUGH OVER THE OHIO/TN VALLIES INTO THE MID-ATLANTIC STATES. 9Z SURFACE THETA-E ANALYSIS INDICATES A WEAK SURFACE TROUGH/BOUNDARY EXTENDING W-E FROM CNTRL OK...E INTO CNTRL AR THIS MORNING. THIS DIRTY NW FLOW...AND STATIONARY SURFACE BOUNDARY TO THE N...WILL FOCUS SCATTERED CONVECTION DURING PEAK HEATING MAINLY THIS AFTERNOON...WITH STORMS BECOMING MORE OUTFLOW DOMINANT AS THEY TRAVERSE SE INTO EXTREME NE TX/N LA. HAVE INCREASED POPS A TAD UP N TO REFLECT THIS THINKING...AND CAN NOT RULE OUT ISOLATED SVR CONVECTION WITH LOCALLY HEAVY RAINFALL. BELIEVE STORMS WILL BEGIN TO DIMINISH ONCE AGAIN AFTER SUNSET...BUT WILL HAVE TO WATCH CLOSELY UPSTREAM ACROSS SW KS/E TX PANHANDLE/W OK...FOR NEXT EMBEDDED SHORTWAVE THAT WILL DROP SE ACROSS CNTRL/S OK OVERNIGHT. PREFER THE SLIGHTLY MORE PROGRESSIVE NAM/NGM/UKMET SOLUTION INITIALLY WITH THIS NEXT PERTURBATION...WITH A 25-30 KT SW LLJ ENHANCING MCS DEVELOPMENT...SLIPPING SE ALONG THE RED RIVER VALLEY TOWARDS EXTREME NE TX/SE OK/ADJACENT SW AR EARLY FRIDAY. INCREASED POPS TO HIGH CHANCE FOR THE FAR N ZONES LATE TONIGHT...THEN LIKELY FOR FRIDAY...AS MCS BEGINS TO DECAY FRIDAY MORNING WITH THE LOSS OF THE LLJ. HOWEVER...ASSOCIATED OUTFLOW BOUNDARIES FROM THIS MCS WILL LIKELY BECOME DEPOSITED ACROSS THE REGION...WITH SUFFICIENT HEATING BENEATH CONVECTIVE DEBRIS ENOUGH FOR ADDITIONAL SCATTERED CONVECTION TO FORM DURING THE AFTERNOON ACROSS E TX/SE OK/SW AR/EXTREME N LA. AT THIS TIME...CONSIDERABLE UNCERTAINTY REMAINS AS TO THE EXACT LOCATION/TIMING/TRACK OF THIS POTENTIAL MCS...AND ITS ASSOCIATED SURFACE BOUNDARIES. THUS...CAN NOT PINPOINT HEAVY RAINFALL POTENTIAL WITH ENOUGH CONFIDENCE TO MENTION IN THE FORECAST ATTM. HOWEVER...WILL HIGHLIGHT HEAVY RAINFALL AND EVEN ISOLATED SVR THREAT IN THE MORNING HWO. BELIEVE THE NAM/UKMET IS A BIT TOO FAST IN ACCELERATING THIS NEXT SHORTWAVE TOO FAR S ACROSS E TX/N LA FRIDAY NIGHT/SATURDAY...AS LONGWAVE ENERGY SHIFTS E TOWARDS THE E COAST...LEAVING THIS TROUGH/SHEAR AXIS CUT OFF FROM THE MAIN FLOW/TRAPPED BENEATH LARGE W U.S. RIDGE. THUS...SHEAR AXIS/WEAK CLOSED LOW WILL LIKELY BECOME QUASISTATIONARY ACROSS NCNTRL/NE TX PER THE ECMWF. THUS...POTENTIAL FOR ADDITIONAL HEAVY RAINFALL/FLOODING WILL INCREASE THIS WEEKEND ACROSS THE WATERLOGGED AREAS OF NE TX/SE OK. TO MAKE MATTERS WORSE...W U.S. RIDGE WILL BEGIN TO BREAK DOWN BY LATE SUNDAY IN RESPONSE TO TROUGHING ACROSS THE PAC NW/BRITISH COLUMBIA...SHIFTING THE RIDGE A TAD SE INTO THE CNTRL PLAINS BY MONDAY...MAINTAINING SHEAR AXIS OVER N/NE TX. WILL KEEP CHANCE POPS GOING THROUGH MUCH OF THE EXTENDED FOR NOW...ALTHOUGH ECMWF/GFS INDICATE BERMUDA RIDGE RETROGRADING W INTO THE SE U.S. LATE MONDAY/TUESDAY...THUS SHIFTING THE SHEAR AXIS W ACROSS TX AS WELL AWAY FROM THE REGION. SHOULD THIS INDEED OCCUR...CONVECTION WILL BECOME LIMITED...WHILE TEMPS HEAT UP TO THE MID/UPPER 90S...MORE TYPICAL OF MID JULY. HAVE REFLECTED THIS THINKING INTO THE LATTER PERIODS OF THE EXTENDED FORECAST. PRELIMS ARE NEXT... 15 AVIATION... WITH THE EXCEPTION OF VISIBILITY REDUCTIONS AND POSSIBLY SOME LOWER CLOUDS PRODUCING MVFR CATEGORIES THIS MORNING...EXPECT TO CARRY MOSTLY VFR THROUGH THE DAY AND OVERNIGHT. DURING THE AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER MAINLY SE OK...SW AR...AND PARTS OF NORTHERN NE TX...AND PARTS OF NW AND N CENTRAL LA ALONG AND NEAR A KLBR...KDNT...KSHV...KGMS...AND KHEZ LINE. RAIN CHANCES WILL BE AROUND 30 PERCENT THIS AREA AND WILL MENTION VCTS IN TAF SITES NEAR AND TO THE NE OF THIS LINE. IN AND NEAR THUNDERSTORMS WINDS WILL HAVE THE POTENTIAL TO BE STRONG AND GUSTY WITH SPEEDS UP TO 25 KNOTS...BRIEF BUT HEAVY RAINFALL...AND MVFR CEILINGS. OUTSIDE AND AWAY FROM THUNDERSTORMS WINDS WILL BE S TO SW 5 TO 10 KNOTS AFTER 12/16Z THEN DECEASING TO S TO SE 3 TO 6 KNOTS AROUND 13/00Z. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 94 73 89 / 20 30 30 40 MLU 74 92 72 89 / 30 30 30 30 DEQ 71 88 70 88 / 50 60 30 40 TXK 73 90 72 88 / 40 50 30 40 ELD 73 91 71 88 / 40 50 30 30 TYR 75 91 74 88 / 20 40 40 40 GGG 74 93 73 88 / 20 40 40 40 LFK 74 94 74 89 / 10 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/44/12
Hazardous weather outlook, Jul 12, 12:00 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 12 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS...IN VICINITY OF A WEAK SURFACE BOUNDARY JUST NORTH OF THE AREA...AND AN APPROACHING UPPER LEVEL DISTURBANCE THAT WILL TRAVERSE SOUTHEAST ACROSS OKLAHOMA AND INTO EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTHEAST INTO NORTHEAST TEXAS AND NORTHERN LOUISIANA LATE THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THESE STORMS WILL BEGIN TO DIMINISH AFTER SUNSET THIS EVENING... ALTHOUGH ADDITIONAL REDEVELOPMENT WILL BE POSSIBLE LATE TONIGHT ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...AS ANOTHER UPPER LEVEL DISTURBANCE DROPS SOUTHEAST INTO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION FRIDAY...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT SOUTHEAST INTO NORTHCENTRAL AND NORTHEAST TEXAS LATE FRIDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...WITH THE POTENTIAL FOR STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. HOWEVER...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLOODING WILL INCREASE THIS WEEKEND ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...EXTREME SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA...AS THIS UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS NORTHCENTRAL AND NORTHEAST TEXAS. AMPLE MOISTURE...DIURNAL HEATING...AND THE PRESENCE OF THIS UPPER LEVEL DISTURBANCE WILL BE ENOUGH TO INITIATE SCATTERED SHOWERS AND THUNDERSTORMS THIS WEEKEND ACROSS THE AREA... WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT AS WELL...WITH THE POTENTIAL FOR DAMAGING WINDS. THIS TREND WILL CONTINUE THROUGH AT LEAST TUESDAY...BEFORE THIS UPPER LEVEL DISTURBANCE SLOWLY BEGINS TO SHIFT WEST ACROSS TEXAS AND AWAY FROM THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL...MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AS WELL AS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:43 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 6 days |
| Jul 11, 7:56 PM CDT | Flash Flood Warning | SHV | Webster | 94 min |
| Jul 12, 2:55 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 50 min |
| Jul 12, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Union | 41 min |
| Jul 12, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 31 min |
| Jul 12, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Union | 58 min |
| Jul 12, 6:31 PM CDT | Severe Thunderstorm Warning | SHV | Union | 32 min |
Nearby
River Flood Warnings in Texas, 2007River Flood Warnings in Louisiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.